May 13, 2009 at 7:20 pm #302187
I joined RB (even donated 🙂 a long ways back, but found the old format too confusing for this tired old brain of mine that was then still full of frain bog.
After almost two years on AP, my labs have been completely normal for over 9 months now, and new hand and first-time feet x-rays show no erosions.
When I was diagnosed in June of 2006, with my age, RF positive, and high anti-CCP, I was in the 97% percentile for an unfavorable outcome within 3 years, and that's only a few weeks away.
I blindly accepted the MTX, Predisone, folic acid treatment, and all it did was give me osteoporosis, a cataract and dropping white blood cell numbers, and went sero-positive twice. I finally fired the rheumatologist, asked my primary to go to the Physicians portion of RB, and she said why not? Thank you, a blessing, finally.
I had improvement in the first week when my husband noticed my ice cold right hand was warm again. It has only gotten better and better.
I am back to work, which I never dreamt would happen, and recently was able to thread a needle and sew a button back on, and I had given up sewing years ago.
I wish everyone the best of luck in the RA/Autoimmune journey and thank you to the administrators for all their hard work on this Forum. Take care ~~ CathyMay 27, 2009 at 4:33 am #329477
Well, I finally got the motivation, and weaned myself off Ultram and Flexeril in 12 days, plus down from 3 to 2 Klonipin a day. I am taking Aleeve instead.
I had been suspicious my pain levels have slowly decreased between the change from Synthroid (bad drug for me, on it since 1990) to Armour Thyroid, the new Evista, a doctor-ordered intake of 2,000 IU of Vitamin D, and a warning to cut out sugars as I was at 99 with my glucose, so one point from pre-diabetic. This has all happened in the last 90 days. But I was too chicken to go off the pain and other meds.
But, I have been struggling terribly with my DDD low back, which went south 8 weeks ago, probably from lifting while moving. My new MRI is not encouraging with the protusion at one level into the spinal sac.
Had an epidural two Thursdays ago, which didn't go well. It's been my left leg and the medicine hit the inflammation in my upper left leg, backed up and over and down my right leg to my calf, causing it to cramp during the procedure. In fact, it was uncontrollably jerking up and down during the procedure.
So last Friday I came out of a sound sleep to my right calf cramping, so bad I screamed. My poor hubbie almost fell out of bed. It finally eased off, then I had ANOTHER one start, a new twist. I timed it as I had glanced at the clock – six minutes. My toes cramped and twisted up too, first time since the back surgery for the DDD torn disc. So the right one finally eased off, then the left calf started in, very lightly.
So, I go in for my left leg and foot, which are still very bad, and the left foot is numb, and my right leg is now involved, which has been fine since my low back surgery in early 2005. Great.
And no pain medication, nothing. I had my husband call the primary I was too upset to talk and I called the pain doctor. The pain doctor's person called back and said it was a side effect, eight days after the shot, but my primary has been treating my leg cramps with quinine for 2 years. The primary's nurse said she was off on Friday, but would check for messages. She called at 4:50 tonight to my cell phone. Full of apologies as she was gone for the long weekend. The primary and pain doctor had agreed that because of my “delicate medication situation”, no pain medication would be given for full blown sciatica that has lasted eight weeks now, just this shot at 6 weeks.
So, I took myself off the ultram (candy), the flexeril, and tried to get off the Klonipin totally, but I have a right to feel anxious 😯
So, on Minocin 18 months, and I have no RA pain, anywhere 🙂 I like it, except for the DDD – take care ~~ CathyJune 6, 2009 at 8:10 pm #329478
I do not know why I am such a bad medical doctor/medical professional magnet.
I finally gave in after my primary suggestion six months ago to try Premarin cream for some female problems. I was very wary and told her so because of my in-utero DES (estrogen) poisoning, but I started Evista for osteoporosis and hormones, so what the heck, and the female problem was worsening. She is a MD, should be trained and know what's good for me, right?
The instructions say to use 3 times a week, no dosage, but the applicator goes from .5 to 2.0 grams. I, of course, used the 2.0 thinking if she wanted less, the script would have said to.
I used it last Friday, Monday, and Wednesday night. Thursday I woke up, and started vomiting. I believe I vomited 60 times in 36 hours. I haven't vomited in probably 30 years. Ran a temp from 95.5 to 96.8, which I couldn't believe, so triple tested 3 therometers with my husband as a control, and they were all the same. Keep getting so drowsy I would pass out for hours, then wake up to start vomiting again.
On Friday morning called the doctor's office, and the nurse called back late Friday afternoon and said there was no possible way to overdose on hormones. I got it out of her that the dosage was suppose to be .5 grams. She said I had a bad virus. I told her the pain management doctor had started me on patches and gel, and she then said that's what causing it, not a bad virus. I have never known a nurse to be able to diagnose over the phone, an amazing experience, but she is new at my primary's office, and I have only met her once, so I guess she is really really good.
I was also slurring my words and could not stay awake. Friday was a little better, and today I am doing okay, a little shaky, but eating again, and haven't vomited in 36 hours.
I did a search for the Premarin and vomiting, and found you can overdose on hormones and nausea/vomiting is the #1 symptom. It says the standard starting dosage is TWICE a week, .5 grams, 21 days on, one week off.
I reported it to the FDA as an adverse effect.June 10, 2009 at 2:43 am #329479
I must have an exciting AP/medical life. Nobody else has any excitement in their disease to report? 😛
I had to keep my string of bad luck going (now with my dermatologist that I was picking up my records from and transferring because I couldn't get the care I needed), with him calling me early Monday morning, apologizing for all the mistakes (too boring to repeat) and he wanted to see me immediately.
So I ended up my overdose/vomiting phase to switching yesterday to 4 numbing shots, two biopsies of my nail and nailbed, and catherization. He has switched my dx from a fungal infection we thought from the MTX to an infection/psorasis, which is pseudo-autoimmune somehow.
I am starting to get interested in how many APers also have toe issues.June 13, 2009 at 9:41 pm #329480
I need somebody to post and get me off the top of this thread PLEASE LOL.
The biopsis came back negative for fungus and negative for inflammation, but the nail had hemorraghed. I told him a year ago it was bleeding under the nail.
Anyway, they are going to remove it and its suppose to grow back in just fine, which I seriously doubt. But since I am in SWFL, land of the face lift and other items, I want a falsie nail.
He put down as my dx MCTD vs. fungal. I hate it when they keep going back to the MCTD. I guess you never really get pinned down with a dx with autoimmune.
And I had the second epidural, which went much better and seems to be helping. The doctor had no idea I had called in about the horrendous leg cramps 8 days after the shot – nothing in the record. She got hot – said maybe in the first 24 hours, not 8 days later. I knew they had't told her. She said she would look into it, a first.
Hope everyone is having a great AI day, and please post and knock me off the top here. And I will never post again 🙂
The forum ‘Personal History and Progress Threads’ is closed to new topics and replies.